MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number 490321
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One, opened, used sample was received without packaging in conjunction with this complaint.This sample was visually examined and no manufacturing defects were noted.The returned product was functionally tested and confirmed the reported defect of leakage from the backcheck valve.The sample was further examined by manufacturing business unit leaders and engineers.It was confirmed that the sonic weld of the product was not a complete seal.The exact root could not be determined at this time.The backcheck valve is made with a brittle material and when excess pressure is applied it is likely to cause cracks, resulting in leakage or complete breakage of the sonic weld.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or non-conformances of this nature.While we are unable to confirm the exact root cause of the reported defect, we will maintain this report for further references and continue to monitor other reports for similar occurrences.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on a new complaint case and an updated procedure, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of similar nature in accordance with b.Braun internal procedures.
 
Event or Problem Description
As reported by the user facility: during priming several sets leaked at the backcheck valve.No patient injury reported.

Brand Name
BLOOD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR 
MDR Report Key7274437
Report Number9614279-2018-00031
Device Sequence Number13488678
Product Code FPA
UDI-Device Identifier04046964540363
UDI-Public04046964540363
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K931377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number490321
Device Lot Number0061404357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2015
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2015
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1